Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 305, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2004, 9:52 PM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 9:52 PM CDT (02:52 UTC)
- Expired
- Jul 2, 2004, 10:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 22 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 030252 SVRTUL ARC131-OKC079-030330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 950 PM CDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA SOUTHERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 1030 PM CDT * AT 950 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MANSFIELD TO PANAMA...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CAMERON... PANAMA...SPIRO...POCOLA...HARTFORD...HACKETT...GREENWOOD... HUNTINGTON...MIDLAND...BURNVILLE...EXCELSIOR...MANSFIELD AND BONANZA. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR NORTHERN LE FLORE AND SEBASTION COUNTIES UNTIL 230 AM. LAT...LON 3527 9478 3509 9475 3496 9424 3521 9414 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:45 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 2, 9:45 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 945 PM CDT FRI JUL 2 2004 DIFFICULT UPDATE THIS EVENING WITH FUTURE STORM EVOLUTION REMAINING HIGHLY UNCERTAIN. CURRENTLY CONVECTION IS FOCUSED IN TWO ZONES...ONE ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND THE SECOND JUST TO THE SOUTH OF FORT SMITH. SURFACE WINDS HAVE BACKED ACROSS THE WESTERN HALF OF THE FORECAST AREA AND ALONG WITH AN INCREASING LOW LEVEL JET THIS IS PROVIDING A MORE FAVORABLE ENVIRONMENT FOR STORMS FURTHER WEST. HOWEVER SUBSIDENCE TO THE SOUTHWEST OF THE UPPER LOW IS INHIBITING STORM DEVELOPMENT THUS FAR. THERE REMAINS THE POTENTIAL FOR ONGOING STORMS TO BACKBUILD SOME...ESPECIALLY IN SOUTHEAST OKLAHOMA...SO WILL MAINTAIN POPS EVERYWHERE THROUGH THE NIGHT. WILL ALSO KEEP THE CURRENT FLASH FLOOD WATCH GOING SINCE IF RAIN DOES OCCUR...IT WILL NOT TAKE A WHOLE LOT TO CAUSE PROBLEMS GIVEN THE AMOUNTS THAT FELL EARLIER TODAY. HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH WEST OF THE ONGOING ACTIVITY AS THE GREATEST POTENTIAL FOR BACKBUILDING WILL BE AFTER THE WATCH EXPIRATION TIME OF MIDNIGHT. ADJUSTED POPS...SKY COVER...WINDS AND DEWPOINTS TO FIT CURRENT TRENDS. LEFT TEMPERATURES ALONE BUT THEY MAY BE A BIT LOW IN SOME PLACES IF RAIN DOES NOT OCCUR. UPDATE COMING SHORTLY. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL 1000 AM CDT SATURDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL 1000 AM CDT SATURDAY FOR ZONES OKZ057>058...OKZ060>063...OKZ066>072...OKZ074...OKZ076. PLATE
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI JUL 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI JUL 2 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT WITH THE POTENTIAL FOR FLASH FLOODING... THE EARLIER THUNDERSTORM COMPLEX HAS MOVED EAST OF THE REGION EARLY THIS AFTERNOON WITH ONLY A FEW LINGERING SHOWERS AND THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. VERY HEAVY RAINFALL HAS ALREADY OCCURRED WITH THE EARLIER COMPLEX...WITH A LARGE SWATH OF 2 TO 4 INCHES RAINFALL TOTALS ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. SIGNIFICANT FLOODING REMAINS ONGOING ACROSS PARTS OF WEST-CENTRAL ARKANSAS. WITH THE ADDITIONAL PRECIPITATION EXPECTED THIS EVENING INTO TONIGHT...A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE BY LATE AFTERNOON ACROSS EASTERN OKLAHOMA WITH CAPE VALUES IN EXCESS OF 2500 J/KG. MULTIPLE SURFACE BOUNDARIES REMAIN ACROSS NORTHEAST OKLAHOMA THAT COULD PROVIDE THE FOCUS FOR THUNDERSTORM INITIATION BY LATE AFTERNOON OR EARLY EVENING. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BE SEVERE WITH NICKEL SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE STORMS THAT DEVELOP THIS EVENING WILL LIKELY FORM INTO A CONVECTIVE COMPLEX OVERNIGHT AS THE LOW LEVEL JET DEVELOPS. STRONG TO SEVERE THUNDERSTORMS WITH THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY ACROSS FAR SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ANY ADDITIONAL RAINFALL ON THE ALREADY SATURATED GROUNDS WILL LIKELY LEAD TO EXCESSIVE RUNOFF AND FLASH FLOODING. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE AFTERNOON OR EARLY EVENING. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE EXTENDED OUTLOOK PERIOD. SATURDAY NIGHT HOLDS THE POTENTIAL FOR ANOTHER THUNDERSTORM COMPLEX...WITH MORE ISOLATED AFTERNOON THUNDERSTORMS POSSIBLE FOR THE REMAINDER OF THE UPCOMING SEVEN DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 2, 6:54 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT FRI JUL 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-030500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 654 PM CDT FRI JUL 2 2004 SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN ISSUED UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... IN EASTERN OKLAHOMA... ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL... LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA... OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG... PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER...WASHINGTON AND IN NORTHWEST ARKANSAS... BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN... WASHINGTON
Special weather statement, Jul 2, 7:23 PM CDT, 2 hours 29 minutes before
OKZ054-055-030130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT FRI JUL 2 2004
OKZ054-055-030130-
OSAGE OK-WASHINGTON OK-
723 PM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND WASHINGTON
AT 723 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF BARTLESVILLE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY AND BARTLESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 2, 9:34 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 934 PM CDT FRI JUL 2 2004 OKZ049-053>062-064>067-070-071-073-030500- CHOCTAW OK-CRAIG OK-CREEK OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK- NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK- PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-TULSA OK-WAGONER OK- WASHINGTON OK- 934 PM CDT FRI JUL 2 2004 ...SEVERE THUNDERSTORM WATCH 537 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN EASTERN OKLAHOMA... CHOCTAW...CRAIG...CREEK...MAYES...MCINTOSH...MUSKOGEE...NOWATA... OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG... PUSHMATAHA...ROGERS...TULSA...WAGONER...WASHINGTON ARZ001-002-010-011-019-020-029-OKZ063-068-069-072-074>076-030500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-DELAWARE OK- FRANKLIN AR-HASKELL OK-LATIMER OK-LE FLORE OK-MADISON AR- SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR- 934 PM CDT FRI JUL 2 2004 ...SEVERE THUNDERSTORM WATCH 537 REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... IN EASTERN OKLAHOMA... ADAIR...CHEROKEE...DELAWARE...HASKELL...LATIMER...LE FLORE... SEQUOYAH AND IN NORTHWEST ARKANSAS... BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN... WASHINGTON
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 46 min |
| Jul 2, 8:33 PM CDT | Flash Flood Warning | TSA | LeFlore | 6 hr |
| Jul 2, 8:48 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
| Jul 2, 9:32 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 43 min |
| Jul 2, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 37 min |
| Jul 2, 11:18 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 27 min |
| Jul 3, 1:44 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Muskogee, Okmulgee and 2 more | 6 hr |
| Jul 3, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 52 min |
| Jul 3, 2:25 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 35 min |
| Jul 3, 5:11 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 34 min |
| Jul 2, 8:24 PM CDT | Tornado Warning | TSA | Benton | 36 min |
| Jul 2, 10:26 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| Jul 2, 11:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 50 min |
| Jul 2, 11:52 PM CDT | Flash Flood Warning | TSA | Benton, Madison | 4 hr |
| Jul 3, 12:28 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.